Thyroid UK
89,295 members103,792 posts

Newbie with questions!

Hello everyone,

This is my first post here and I am still new to hypothyroidism.

At the beginning of 2017 went to doctor with various symptoms - yellow tinge to skin, hard small spots, knee pain, lack of energy, period pains with heavy periods, gaining weight, water retention. GP has suspected stress was at fault for all of this as well as some digestive symptoms. I am due to get married and would love to have kids.

Blood tests in May 2017 showed TSH was 5.4 (0.2 - 4.2) and I was told to retest in few months.

Retested

In October and my tests showed

TSH 48.8 (0.2 - 4.2)

FT4 10.3 (12 - 22)

FT3 2.9 (3.1 - 6.8)

GP diagnosed me with hypothyroidism based on these bloods. She prescribed 50mcg of Levothroxine which I am still on.

December results:

TSH 6.7 (0.2 - 4.2)

FT4 13.4 (12 - 22)

FT3 3.2 (3.1 - 6.8)

TPO 8000 (<34)

Ferritin 22 (30 - 400)

Magnesium 0.82 (0.70 - 1.00)

Vitamin D (25 OH) result 23.3 (<25 severe deficiency)

So do I need to take more vit D? I take 800iu at the moment. Any way to reduce antibodies? Anything for thyroid I need to supplement? One site recommended iodine.

Thanks in advance, sorry for long post!

10 Replies
oldestnewest

You need more levothyroxine! Ideally, enough levothyroxine to get your symptoms relieved or your TSH below 1.0

Also, iron tablets.

And a loading dose of Vit D, because 800iu won’t raise it in month of Sundays.

Why on earth hasn’t your doctor raised your levo dose? I suggest you go back to the the doctor and ask for all 3 things to be prescribed.

Don’t take iodine, it’ll likely make things worse not better. And going gluten free can help to reduce antibodies.

Reply

PS - your symptoms aren’t caused by stress. They’re due to autoimmune thyroiditis, aka Hashimoto’s.

It might be an idea to find another doctor, actually, as this one seems a bit clueless... is there another at the practice you can see?

Reply

Yes there is, I will see a different one. Thanks :)

Reply

Thanks, I will ask for all three to be prescribed at next appointment.

Reply

We’re now going to see an endo in Mexico, the doctors in San Diego have left us to google everything - my husband has hypothyroidism his doctor put him on 50 mg 7 months ago and he has been ill ever since, and suicidal and anxious he decided to not take it one day and began laughing and smiling like his old self! I’m sorry you are going through this but Check our this lady we came across her name is Izabella wentz and she was able to shed light on a lot of our questions

Reply

This is a UK-based forum, so that might be a stretch for many of us. But we are aware of Isabella’s work here. :)

The problem with 50mcg of levo is that it’s a starter dose. You’re husbamd almost certainly needed his dose increased 6-8 weeks after starting on it.

1 like
Reply

I hope I find a community to talk to here I couldn’t seem to find CAlifornia forum :/ it’s crazy how lost we feel .. his primary care was the one who put him on that dose and then we even saw a new endocrinologist about 2 months ago that recommended a cpap study and therapy :/ and said we did not need new tests :(

Reply

You don't have to go elsewhere. :) We have members from all over the world, and there are several posters from the US who post regularly.

The only reason for mentioning that this is a UK-based forum is that it might help you to make sense of some of the posts which don't immediately make sense from a US perspective.

2 likes
Reply

Ok brilliant, thanks. Can Izabella be contacted?

1 like
Reply

You know, I’m not sure :/ I think I was looking for an email but wasn’t able to locate but she is offering some type of study for people and if you live somewhere that healthcare is expensive or not free it may be worth looking into it .. it costs money but blood tests are included and the cost is fairly low for everything she has you do .. good luck!

Reply

You may also like...